MAUDE Adverse Event Report: WILLIAM COOK EUROPE COOK CELECT® PLATINUM NAVALIGN FEMORAL VENA CAVA FILTER SET; DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR

WILLIAM COOK EUROPE COOK CELECT® PLATINUM NAVALIGN FEMORAL VENA CAVA FILTER SET; DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR
Model Number G34502
Medical Device Problem Codes Failure to Advance (2524); Difficult or Delayed Activation (2577)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/13/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturers ref# (b)(4).Blank fields on this form indicate the information is unknown or unavailable.G4) pma/510(k): k211875 investigation is still in progress.This report is required by the fda under 21cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Description of event according to initial reporter: the physician put the delivery system in and took out the dilator.When the physician tried to advance the filter through the delivery sheath, he felt a lot of resistance and said it would not advance any further.The physician removed it (complaint device, lot# e4367557, pr399966) and then experienced the exact same problem with the second kit (pr400219, lot# e4336104).The procedure was successfully completed with a third device of the same type.Patient outcome: the patient did not require any additional procedures due to this occurrence.The complainant did not report any adverse effects on the patient due to this occurrence.
 
Additional Manufacturer Narrative
Manufacturers ref# (b)(4).Summary of investigational findings: a lot of resistance was felt, when advancing the femoral introducer through the sheath ((b)(4)., fda ref# 3002808486-2023-00182).The device was removed, but the same problem was experienced with the second device (pr400219, fda ref# 3002808486-2023-00181).The procedure was successfully completed with a third device with no reported harm to the patient.Two coaxial introducer systems and two femoral introducers with loaded celect-pt filters were returned in the same pouch and therefore it is unknown, which device was used in which procedure.On both filters some secondary legs were damaged and out of shape, likely from retrieval through the sheath/sheath hub.One sheath was curved and one had several kinks, but during investigation a testing introducer with filter could be advanced through both sheaths without resistance.Based on these investigation findings the exact reason for the difficulties encountered cannot be determined.However, the curved/kinked sheaths may suggest them being advanced through a tortuous anatomy and following the damages caused the difficulties in advancing the femoral introducer with the filter through the sheaths.There are adequate controls in place to ensure the device was manufactured to specifications.It was assessed that because no non-conformances were detected, there is evidence that the device history record was fully executed.In addition, no other lot related complaints have been received from the field.It is therefore concluded that there is no evidence that nonconforming product exists in house or in field.Cook medical will continue to monitor for similar events.This report is required by the fda under 21cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
COOK CELECT® PLATINUM NAVALIGN FEMORAL VENA CAVA FILTER SET
Common Device Name
DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR
Manufacturer (Section D)
WILLIAM COOK EUROPE
sandet 6
bjaeverskov 4632
DA  4632
Manufacturer (Section G)
WILLIAM COOK EUROPE
sandet 6
bjaeverskov 4632
DA   4632
Manufacturer Contact
henriette s. christiansen
sandet 6
bjaeverskov 4632
DA   4632
56868686
MDR Report Key17189377
Report Number3002808486-2023-00182
Device Sequence Number7360091
Product Code DTK
UDI-Device Identifier10827002345024
UDI-Public(01)10827002345024(17)260203(10)E4367557
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 09/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/03/2026
Device Model NumberG34502
Device Catalogue NumberIGTCFS-65-1-FEM-CELECT-PT
Device Lot NumberE4367557
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/13/2023
Supplement Date Received by Manufacturer08/31/2023
Initial Report FDA Received Date06/23/2023
Supplement Report FDA Received Date09/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/03/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown